When I went to bed I had a blood sugar of 87. I woke up with a 358 bs, nausea, and diarrhea. As my endocrinologist taught me, it takes 3 days for my body to adjust to a new slow acting insulin dosage. She said to ignore high levels until those 3 days are over and just take more fast acting insulin. Tomorrow is the 4th day without any slow acting insulin at night, and I used to take 10 units. So if my levels are still high tomorrow, I will start taking some slow acting insulin.
I took 3 units of insulin to bring down my morning bs. My ketones were also high again. I hoped the insulin would bring that down too. At 9:15 my bs was still 243 and insulin should definitely work within 3 hours. So I took 2 more units.
At 12:15 my bs was better at 175 but my ketones were still high. So I made & drank 8 ounces of fresh oj and took 5 units of insulin hoping to get my ketones down.
At 3:15 my bs was 215 so I took another unit. I drank 4 ounces of oj at 4:20 and took 2 units.
Here is my response to Claire today on her blog: